advertisement
Question
Posted by: Mindful | 2004/12/02

So much progress

Hi CS,

I've been on AD's for a month now, and I really am happy with the results so far. That negative cloud hanging around me has gone, I no longer look at the ground when I walk around to avoid eye contact with people, the never-ending tears have dried up, and best of all, I'm smiling again! I went to see my GP for an update, and she's just as impressed with the results. She's also given me something to calm me down at night, because I don't sleep very well. She wants me to stay on the AD's for a year. My big worry though (yes, I still do that!) is that I will become dependant on the AD's to be in a good mood, or to feel good. What happens when I eventually go off them? What can I expect?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hi Mindful --- I'm really delighted to hear how well you have been doing --- congratulations ! And No, nobody gets adicted to the antidepressants, so what you fear will not happen. The reason we want people to stay on them for longer is so that the initially temporary chemical changes they produce, shifting us back from the chemistry of depression to the chemistry of normalcy, takes longer to become stable and , hopefully, permanent, and stopping to early risks a relapse, which is surely undesirable. And the fact that you can still wory about the ADS and anything else worth worrying about, is a reassuring sign of normalcy ! When you eventually go off them, the hope would be that you would remain well, like a ship that has been properly launched, and goes off on a cruise, rather than sinking again !
Paul's right, its longterm use of tranqullizers of the Valium family and its relatives, that can make one hooked.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Paul | 2004/12/02

Shouldn;t be dependant on them, might feel a bit odd for a week or two after weening off, thats purely physical, your body adjusting to the lack of chemicals.

You wil be fine, there is a diff between AD and tranquilizers which are nastily addictive.

Reply to Paul
Posted by: CP MOM | 2004/12/02

Hi dear Mindle... agh I mean Mindful remember I went off last week ? and all of a sudden I was feeling so "black" and for no reason coz i'm actually very VERY happy right now.... so what the hell if we're dependant ! they say we cant get but I don't know.....

I'm not really helping but will follow this posting as I also dont want to be on this for ever - but they did say you have to be on it for 6 months to feel the FULL benefits ?

Glad to see u've not posted as Mindless in a looooong time dear !

Reply to CP MOM

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement